AREDS 2 and side effects

Posted by sally1b2b @sally1b2b, Jul 15, 2018

My eye doctor put me on Areds2 .it is causing an upset stomach, has anyone else had this ?

Interested in more discussions like this? Go to the Eye Conditions group.

Yes, I had the same result. I stopped taking them after the 2nd day. Stomach discomfort last 5 days. I’ve been eating spinach every day. I want to know what in the Areds 2 causes stomach discomfort.

REPLY

I have been taking Ared2 for several years due to AMD and have always taken the pill after having eaten something, never on an empty stomach. You may want to be sure that you haven eaten before taking the med. I've never had any problem with them.

REPLY

After two days on AREDS vitamin both eyes are swollen and bloodshot. Is this a common side effect?

REPLY
@ohiofarmgirl

After two days on AREDS vitamin both eyes are swollen and bloodshot. Is this a common side effect?

Jump to this post

Hello @ohiofarmgirl and welcome to Mayo Connect. We do have members on Connect who have discussed various side effects of using AREDS. Here is a link to that discussion, https://connect.mayoclinic.org/discussion/areds/.

Members like @johnbishop @gagirl2019 @bonitav @georgiegirl88 @imallears @pacer3702 @lioness @firespooks and others have been talking about side effects of AREDS as well.

If you could share a bit more, what type of eye problem do you have that made you start taking AREDS?

REPLY

always take mine before eating and usually no stomach problems; also can use candied ginger which helps with stomach

REPLY

I have been taking areds for 3 months. Did anyone ever feel like you had a narrowing of the esaphogus and couldn't swallow as easy?

REPLY
@rcb

I have been taking areds for 3 months. Did anyone ever feel like you had a narrowing of the esaphogus and couldn't swallow as easy?

Jump to this post

Yes, I had more trouble swallowing AREDS than any pill, ever

REPLY
@cookingmomster52

My eye doctor recommended that I start taking PreserVision Areds 2 since I have early stage of macular degeneration. Yes, I had stomach discomfort for a week after I started taking PreserVision Areds 2. So I stopped. When is in this vitamin that causing stomach issues? I am on RA meds plaquenil 200 mg 1 X a day and 4 methotrexate sodium 2.5 mg 1X a week.

Jump to this post

The high amount of vitamin C in Arends is hard on the stomach.

REPLY

Yes, ARENDS has a large dose of vitamin C which is acidic and hard on the stomach. I could not take it for that reason.

REPLY

Thanks for the information.

REPLY
Please sign in or register to post a reply.